Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 324, NWS Omaha, NE

August 10, 2005Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 10, 2005, 5:37 PM CDT for Saunders County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 5:37 PM CDT (22:37 UTC)
Expired
Aug 10, 2005, 6:15 PM CDT
In force
38 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 332 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 2:30 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
230 PM CDT WED AUG 10 2005

.DISCUSSION...

18Z SURFACE ANALYSIS CONTINUED TO SHOW STATIONARY FRONT IN PLACE
FROM NORTHWEST KANSAS ACROSS SOUTH CENTRAL AND SOUTHEAST NEBRASKA
INTO EXTREME NORTHERN MISSOURI. SOME ELEVATED CONVECTION WAS LOCATED
OVER CENTRAL NEBRASKA IN THE VICINITY OF THE 850MB FRONT INDICATED
ON MORNING UA ANALYSIS. FORECAST EXPECTED TO REMAIN CHALLENGING
THROUGH THE WEEKEND AS AREA REMAINS ON THE SOUTHERN EDGE OF FASTER
UPPER LEVEL FLOW AND SURFACE BOUNDARY FORECAST BY BOTH NAM AND GFS TO
REMAIN IN THE VICINITY OF THE CWA DURING THE PERIOD.

SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN PARTS OF THE
FORECAST AREA EARLY TONIGHT WITH BETTER CHANCE OF MORE WIDESPREAD
ACTIVITY LATE TONIGHT INTO THURSDAY AS MID LEVEL WAVE APPROACHES AND
MOVES THROUGH THE REGION. LESS CERTAINTY IN REGARDS TO TIMING AND
LOCATION OF PRECIP BEYOND THIS TIME AS MODELS DIFFER IN HANDLING OF
SURFACE BOUNDARYS WITH GFS FURTHER SOUTH WITH INITIAL FRONT AND ALSO
INDICATING A SECONDARY FRONT ALONG THE SOUTH DAKOTA NEBRASKA BORDER
BY FRIDAY EVENING. THIS RESULTS IN A SPLIT PRECIPITATION PATTERN
NORTH AND SOUTH OF THE AREA ALONG THE TWO BOUNDARYS DURING THIS
TIME. DUE TO THE UNCERTAINTY HAVE CONTINUED WITH MENTION OF POPS
THROUGH THE WEEKEND ACROSS THE AREA. ONLY MINOR CHANGES ELSEWHERE
THROUGH THE SHORT TERM PERIOD.

IN THE EXTENDED PERIOD...UPPER PATTERN BEGINS TO CHANGE AS BOTH
ECMWF AND GFS INDICATE TROF DEVELOPING OFF THE WEST COAST BY
TUESDAY. LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT
THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT WED AUG 10 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111131-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT
OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT
FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS.

A STATIONARY BOUNDARY EXTENDS ACROSS EXTREME SOUTHEAST NEBRASKA AND
INTO SOUTHWEST IOWA. THE ATMOSPHERE ALONG THIS BOUNDARY HAS BECOME
MODERATELY UNSTABLE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE
POSSIBLE ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. OTHER NON-
SEVERE THUNDERSTORMS WILL CONTINUE TO BE SCATTERED THIS EVENING
ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. LATER THIS
EVENING...THE THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE AS A
STRONG PUSH OF WARM MOIST AIR FROM THE SOUTH MOVES NORTH ACROSS THE
AREA. SOME OF THESE THUNDERSTORMS MAY CONTAIN SEVERE HAIL...BUT THE
DAMAGING WIND THREAT SHOULD SIGNIFICANTLY LESSON AFTER THE EVENING
HOURS. IN ADDITION TO THE HAIL THREAT TONIGHT...SOME LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...MAINLY OVER NORTHEAST NEBRASKA AND WEST
CENTRAL IOWA.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING THE
DAY ON THURSDAY AS THE SURFACE BOUNDARY REMAINS IN THE AREA.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND. THE BEST THREAT FOR SEVERE WEATHER WILL BE DURING THE DAY
AND EVENING ON FRIDAY. OTHERWISE GENERALLY NON SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT
ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.

BOUSTEAD

In the hours before

Local storm report, Aug 10, 5:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
523 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             5 NW RISING CITY        41.25N 97.36W
08/10/2005  1.00 INCH        BUTLER             NE   PUBLIC

&&

KLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:48 PM CDTSevere Thunderstorm WarningOAXButler27 min
Aug 10, 5:15 PM CDTSevere Thunderstorm WarningOAXButler32 min
Aug 10, 5:16 PM CDTSevere Thunderstorm WarningOAXLancaster30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.